MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M0061801550
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation results of stent detached, stent buckled and stent torn, inside the patient.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the stent coil was buckled accordion, torn, bent or kinked and detached or separated.During functional inspection, the mandrel 0.036 was loaded into the device and no resistance was felt.No other problems with the device were noted.The reported event was not confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Most likely, the issue was caused due to there was an excess of force applied over the device when it was used, probable at the time to try inserted it in the guide wire.These factors could have generated the stent knotted and that was observed.Consequently, affected the performance of the device.Therefore, the as root cause code will be adverse event related to procedure.For the reported issue stent knotted, it is not confirmed since it was not detected.The root cause code will be no problem detected.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure, since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific that a contour vl ureteral stent was used during a procedure in the ureter performed on (b)(6) 2022.During the procedure, the stent was tangled with guide wire.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.Investigation results revealed that the stent detached, stent buckled and stent torn, inside the patient, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation results of stent detached, stent buckled and stent torn, inside the patient.Block h11: it was noted on 10aug2023, upon further review of product investigation, the event reported under mfr report number 3005099803-2023-03991 was sent in error.Product investigation indicates that the contour stent break was clarified to be coil detached, outside the patient occurred.Therefore, this is considered non reportable.
 
Event or Problem Description
It was reported to boston scientific that a contour vl ureteral stent was used during a procedure in the ureter performed on (b)(6) 2022.During the procedure, the stent was tangled with guide wire.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17455405
Report Number3005099803-2023-03991
Device Sequence Number2531028
Product Code FAD
UDI-Device Identifier08714729058410
UDI-Public08714729058410
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberM0061801550
Device Catalogue Number180-155
Device Lot Number0028388902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown